Thank you all for your kind concern. Paula was diagnosed, had surgery, chemo and radiation at OHSU. Her hospice was Odyssey until they were bought out by Gentiva out of Texas. I think Paula went on board with them while they were making the transition. The hospice people who work with Paula hands-on, are good people. The gentiva administration...not so much.
Once she went on hospice, all treatments stopped. It has all been symptom -driven pain and anxiety relief. Her only doctor is the hospice doctor. She had never met him until August of this year when her left femur broke. He came to visit her at St Vincent Providence the morning she was released to go back home and back on Gentiva home hospice.
Until the fracture, hospice had her on fentynal patches, dilaudid and lorazepam.
While in the hospital for the bone repair, she was changed to OxyContin 120 mg am and OxyContin 120 mg pm. She has as prn sublingual oxycodone, oxycodone 5 mg tablets and sublingual lorazepam. She was recently put on lactulose for constipation and to help clear her confusion in case she had a buildup of ammonia. Her confusion is worse and nausea and vomiting have started about the same time she started lactulose. She is allergic to morphine. Fairly early in hospice they tried methadone for pain relief but she had a severe reaction to it.
She is also on a creme delivered topically for nausea. They have mentioned haldol, but she is not on it.
I was surprised that her OxyContin dose remained so high after her surgical pain eased somewhat.
I never argue with her nor correct her behavior when she lashes out. I understand it could be caused by many things and I never would want our last words to each other to be harsh.
She is married, but her husband is paraplegic and he is physically limited in his ability to care for her.
Susie, I see we live in the same town. What doctors do you see? Are you currently in a treatment program? Is your cc intra or extra hepatic?
My daughter has declined dramatically since the fracture. She is very thin and very weak. I don't see how she can live much longer in such misery...and I am brimful of anger and despair that this is so hard and nothing seems to help.